Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 239, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 1997, 12:10 AM CDT for 7 counties in Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1997, 12:10 AM CDT (05:10 UTC)
- Expired
- Jun 13, 1997, 1:15 AM CDT
- In force
- 65 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Canadian County, OK, Cleveland County, OK, Grady County, OK, Kingfisher County, OK, Logan County, OK, McClain County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 35 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 10:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2646 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
841
WUUS1 KOKC 130513 RRA
SVROKC
OKC017-027-051-073-083-087-109-130615-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1210 AM CDT FRI JUN 13 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 115 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN CENTRAL OKLAHOMA
CANADIAN...WESTERN CLEVELAND...GRADY...KINGFISHER...
LOGAN...WESTERN MCCLAIN AND OKLAHOMA
AT 1208 AM CDT DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS EXTENDING FROM HENNESSEY TO YUKON TO FT. COBB. THESE
STORMS LIKELY CONTAIN WINDS IN EXCESS OF 60 MPH. THE STORMS WERE
MOVING EAST AT 40 MPH. THESE STORMS MAY ALSO CONTAIN HAIL UP TO THE SIZE
OF NICKELS.
SCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:45 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 12, 9:45 PM CDT, 2 hours 25 minutes before
FPUS3 KOKC 130245 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 945 PM CDT THU JUN 12 1997 WE HAVE TWO AREAS OF SVR THUNDERSTORMS ACRS THE FCST AREA THIS EVENING. A SMALLER ONE OVER THE N TX CNTYS WITH SVR WX CONFINED MAINLY TO BAYLOR...WICHITA AND ARCHER CNTYS. A LARGER AREA OF SEVERE THUNDERSTORMS IS CURRENTLY OVER NORTHWEST OK WITH THE STMS INHERITED FM THE TX PNHDL. THIS AREA SEEMS LIKE IT IS DVLPG INTO AN MCS WITH UPR 60/LWR 70 DEG DWPTS AND LLJ FEEDING INTO IT. UPR S/WV OVR NE NMEX AND JET MAX HEADED THIS WAY WILL ONLY AID FURTHER TSTM DVLPMT. DID AN UPDATE ARND 9 PM TO ADD A FEW SVR STMS TO CNTL ZNS WITH HI DWPT AIRMASS STAYING OVR THE AREA. TEMPS AND WINDS LOOK GOOD FOR NOW SO WL NOT MAKE ANY CHANGES FCSTID = 17/MMT .OKC... OK...TORNADO WATCH UNTIL 1 AM ZNS 009>011-014>016-021-022-033>037. TX...TORNADO WATCH UNTIL 1 AM ZNS 083>089.
In the hours before
Local storm report, Jun 12, 9:05 PM CDT, 3 hours 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
905 PM CDT THU JUN 12 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0832 PM LAKE KICKAPOO TX 0.75 INCH HAIL
06/12/97 ARCHER
0840 PM 1 NW IOWA PARK TX 1.00 INCH HAIL
06/12/97 WICHITA
MCCLURELocal storm report, Jun 12, 10:08 PM CDT, 2 hours 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1008 PM CDT THU JUN 12 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 PM 1 SW BUFFALO OK 58 MPH WIND GUST, MEASURED
06/12/97 HARPER OKLAHOMA MESONETWORKLocal storm report, Jun 12, 10:13 PM CDT, 1 hour 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1008 PM CDT THU JUN 12 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 PM 1 SW BUFFALO OK 58 MPH WIND GUST, MEASURED
06/12/97 HARPER OKLAHOMA MESONETWORKLocal storm report, Jun 12, 11:23 PM CDT, 47 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1123 PM CDT THU JUN 12 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 PM 2 S ALVA OK 60 MPH WIND GUST, MEASURED
06/12/97 WOODS OKLAHOMA MESONETWORKLocal storm report, Jun 12, 11:27 PM CDT, 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1123 PM CDT THU JUN 12 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 PM 2 S ALVA OK 60 MPH WIND GUST, MEASURED
06/12/97 WOODS OKLAHOMA MESONETWORKThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 47 min |
| Jun 12, 9:20 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 55 min |
| Jun 12, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 65 min |
| Jun 12, 9:50 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 40 min |
| Jun 12, 10:05 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 40 min |
| Jun 12, 10:20 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 40 min |
| Jun 12, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 45 min |
| Jun 12, 10:38 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woodward | 52 min |
| Jun 12, 10:45 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 45 min |
| Jun 12, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Washita | 64 min |
| Jun 12, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 49 min |
| Jun 12, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 48 min |
| Jun 12, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 48 min |
| Jun 12, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Major | 48 min |
| Jun 12, 11:47 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 43 min |
| Jun 13, 12:20 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 40 min |
| Jun 13, 1:03 AM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 42 min |
| Jun 13, 1:42 AM CDT | Severe Thunderstorm Warning | OUN | Custer | 48 min |
| Jun 13, 2:04 AM CDT | Severe Thunderstorm Warning | OUN | Stephens | 41 min |
| Jun 13, 2:08 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 37 min |
| Jun 13, 3:13 AM CDT | Severe Thunderstorm Warning | OUN | Carter | 32 min |
| Jun 13, 3:27 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 48 min |
| Jun 13, 3:38 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 37 min |
| Jun 13, 3:41 AM CDT | Flash Flood Warning | OUN | Cleveland, McClain | 3 hr |
| Jun 13, 3:50 AM CDT | Severe Thunderstorm Warning | OUN | Marshall | 25 min |
| Jun 13, 4:03 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 42 min |
| Jun 13, 4:14 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 46 min |
| Jun 13, 4:48 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 42 min |
| Jun 13, 5:55 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 50 min |
| Jun 13, 3:24 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Choctaw | 51 min |
| Jun 13, 3:56 PM CDT | Severe Thunderstorm Warning | OUN | Choctaw | 49 min |
| Jun 13, 4:42 PM CDT | Severe Thunderstorm Warning | OUN | Choctaw | 48 min |
| Jun 13, 6:48 PM CDT | Severe Thunderstorm Warning | OUN | Pushmataha | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.